Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 263, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 6, 2014, 5:55 AM CDT for Navarro County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2014, 5:55 AM CDT (10:55 UTC)
- Expired
- Oct 6, 2014, 6:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 98 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:45 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 6, 3:45 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 345 AM CDT MON OCT 6 2014 .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THIS MORNING WITH THE MAJORITY OF THE ACTIVITY OCCURRING EAST OF INTERSTATE 35/35E. AT 3 AM...A SMALL LINEAR COMPLEX OF THUNDERSTORMS WAS ABOUT TO CROSS THE RED RIVER WHILE OTHER ISOLATED SHOWERS/STORMS WERE DEVELOPING IN AND WEST OF THE DFW METROPLEX. AT THIS TIME...THE STORMS NEAR THE RED RIVER WERE THE STRONGEST BUT BELOW SEVERE LIMITS. STRONG OR MARGINALLY SEVERE STORMS WILL BE POSSIBLE THROUGH THE MORNING HOURS AS THE STORMS CONTINUE MOVING SOUTHEAST. HAIL AROUND 1 INCH AND/OR GUSTY WINDS UP TO 50 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. THROUGH MIDDAY...HAVE THE HIGHEST POPS OVER ROUGHLY THE EASTERN HALF OF THE CWA. THE MODELS ARE SUGGESTING A CONDITIONAL SEVERE CONVECTIVE POTENTIAL WILL EXIST THIS AFTERNOON FOR PART OF THE REGION. AROUND MIDDAY...SEVERAL OF THE MODELS MOVE A H700 THERMAL RIDGE ACROSS THE REGION RESULTING IN DECENT WARM AIR ADVECTION FROM WEST TO EAST. THIS WAA WILL OCCUR UNDER VERY COLD TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE WHERE H500 TEMPS ARE AROUND -12 DEGREES C. THE COLD TEMPERATURES ALOFT COMBINED WITH WARM TEMPERATURES AT THE SURFACE IN THE UPPER 80S AND LOWER 90S THIS AFTERNOON RESULTS IN MODERATE TO HIGH CAPE VALUES BETWEEN 2500-3500 J/KG. THE WARM TEMPERATURES AT THE SURFACE ARE ENOUGH TO OVERCOME THE WAA NEAR H700 WITH LITTLE TO NO CAP ON FORECAST SOUNDINGS. IN ADDITION...BULK SHEAR VALUES ARE SUPPORTIVE OF SUPERCELLS WITH VALUES AROUND 40-45 KTS AND MID LEVEL LAPSE RATES ARE STEEP BETWEEN THE WARMING TEMPS AT H700 AND THE COLD TEMPS AT H500. THE QUESTION IS...WILL WE GET STORMS? A SIGNIFICANT DISTURBANCE IS NOT NOTED IN THE MODELS TO PROVIDE LARGE SCALE LIFT ACROSS THE REGION. BUT THE MODELS ARE INDICATING LIFT OCCURRING ACROSS THE REGION WHICH MAY BE TIED TO THE WAA AROUND THE H700 LAYER. SEVERAL OF THE SYNOPTIC MODELS ARE PRODUCING QPF OVER THE SOUTHERN AND SOUTHEASTERN COUNTIES THIS AFTERNOON ON THE SOUTHEASTERN FRINGE OF THE THERMAL RIDGE. HOWEVER...THE LATEST HI-RES MODELS ARE NOT DEVELOPING ANY STORMS IN THE REGION. ANOTHER INTERESTING FEATURE TO NOTE IS THAT THE RAP...ECMWF...CANADIAN ALL DEVELOP A DRYLINE OVER OUR WESTERN COUNTIES THIS AFTERNOON. IF THIS IS REALIZED...IT COULD BE A FOCUS FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON. ALSO...WILL HAVE TO MONITOR FOR ANY BOUNDARIES LEFT OVER FROM THIS MORNING/S CONVECTION. IN SUMMARY...CONFIDENCE IS LOW THAT STORMS WILL DEVELOP SOME WHERE IN THE CWA THIS AFTERNOON BUT IF STORMS DO DEVELOP THEY HAVE A CHANCE TO BECOME SEVERE WITH A DAMAGING WIND AND HAIL THREAT. FOR NOW...WILL CARRY 20-30 POPS EAST OF A LINE FROM SHERMAN TO FORT WORTH TO COMANCHE. THROUGHOUT THE DAY...WILL NEED TO MONITOR THE MESOSCALE FEATURES AND ENVIRONMENT AND ALSO SHORT-TERM AND HI-RES MODELS FOR POSSIBLY EARLY HINTS THAT CONVECTION WILL DEVELOP THIS AFTERNOON. FOR THE OVERNIGHT HOURS TONIGHT...ADDITIONAL STORMS ARE LIKELY TO OCCUR ACROSS EASTERN OKLAHOMA IN ANOTHER AREA OF WAA. SPC HAS HIGHLIGHTED AREAS JUST NORTH AND NORTHEAST OF THE CWA FOR STRONG OR SEVERE STORMS OVERNIGHT...BUT WILL LEAVE A 20 POP ACROSS OUR NORTHEASTERN COUNTIES. OUR PERSISTENT CYCLONIC FLOW ALOFT WILL BE REPLACED BY UPPER LEVEL RIDGING ON TUESDAY. THIS WILL ALLOW TEMPERATURES TO REACH THE 90S ACROSS MUCH OF THE AREA TUESDAY THROUGH THURSDAY. THE RIDGE WILL BE PUSHED INTO THE GULF OF MEXICO AS THE REMNANTS OF SIMON MERGE WITH A WEAK TROUGH NEAR THE WEST COAST. THIS TROUGH MOVES INTO THE PLAINS THIS WEEKEND ALLOWING FOR A FRONT TO SLIDE INTO THE REGION ON FRIDAY. LATEST MODEL GUIDANCE SUGGESTS THE FRONT WILL STALL ACROSS THE REGION AND RETREAT NORTH ON SUNDAY...BUT IT WILL BRING A CHANCE FOR RAIN ACROSS THE REGION FRIDAY AND SATURDAY. WILL CARRY LOW RAIN CHANCES INTO THE EARLY PART OF NEXT WEEK AS BROAD TROUGHING SETS UP OVER MUCH OF THE COUNTRY AND SOUTH WINDS KEEP ADEQUATE MOISTURE ACROSS THE REGION FOR PRECIPITATION. 82/JLD && .AVIATION... /ISSUED 1146 PM CDT SUN OCT 5 2014/ A COMPLEX OF STORMS CURRENTLY ORGANIZING ACROSS OKLAHOMA WILL BE THE PRIMARY AVIATION WEATHER CONCERN OVERNIGHT. MODELS...INCLUDING HI RES SOLUTIONS...HAVE BEEN HAVING A TOUGH TIME SHOWING ANY RUN TO RUN CONTINUITY. OUR CURRENT THINKING IS THAT THE OKLAHOMA CONVECTION WILL REACH THE RED RIVER COUNTIES BETWEEN 06 AND 07Z AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTH. STORMS SHOULD REMAIN ELEVATED IN NATURE AND MAY WEAKEN SOME AS THEY MOVE ACROSS NORTH TEXAS SINCE THE BEST UPPER LEVEL FORCING SHOULD STAY NORTH OF THE RED RIVER. WE WILL MAINTAIN A VCTS AT THE METROPLEX AIRPORTS FROM 09 TO 12Z AND IN WACO FROM 11 TO 15Z. ANOTHER AVIATION CONCERN OVERNIGHT/MONDAY MORNING WILL BE MVFR CEILINGS/VISIBILITY. KFWS VAD SHOWS A 35 KNOT LOW LEVEL JET IN PLACE AND MVFR CEILINGS HAVE ALREADY DEVELOPED AROUND THE BALCONES ESCARPMENT. WE EXPECT MVFR CEILINGS TO REACH WACO BETWEEN 08 AND 09Z AND THE METROPLEX TAF SITES SHORTLY AFTER THAT. THE LOW CEILINGS SHOULD LINGER THROUGH MUCH OF MONDAY MORNING. HOWEVER...ANY OUTFLOW BOUNDARIES FROM OVERNIGHT CONVECTION MAY CLEAR THE CEILINGS OUT EARLIER. VFR CONDITIONS ARE EXPECTED MONDAY AFTERNOON AND EVENING. A SOUTH WIND WILL PREVAIL THROUGH MONDAY EVENING AT SPEEDS BETWEEN 7 AND 13 KNOTS ALONG WITH A FEW HIGHER GUSTS...ESPECIALLY DURING THE DAYLIGHT HOURS MONDAY. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 90 72 95 73 92 / 40 10 10 5 10 WACO, TX 90 70 93 70 91 / 30 10 10 5 10 PARIS, TX 85 68 92 69 88 / 40 20 10 5 10 DENTON, TX 89 69 94 70 92 / 40 10 5 5 10 MCKINNEY, TX 88 69 94 69 91 / 40 20 10 5 10 DALLAS, TX 90 73 95 73 92 / 40 10 10 5 10 TERRELL, TX 88 72 93 72 91 / 50 10 10 5 10 CORSICANA, TX 88 70 93 71 91 / 50 10 10 5 10 TEMPLE, TX 90 69 93 69 91 / 30 10 10 5 10 MINERAL WELLS, TX 91 67 96 69 93 / 30 10 5 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 69/82
Hazardous weather outlook, Oct 5, 3:37 PM CDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 337 PM CDT SUN OCT 5 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 337 PM CDT SUN OCT 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL TEXAS TONIGHT. THUNDERSTORMS WILL LIKELY DEVELOP LATE THIS EVENING IN NORTHWEST COUNTIES...AND THEN MOVE SOUTHEAST ACROSS THE REGION TONIGHT. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL POSING THE PRIMARY HAZARD. CLOUD TO GROUND LIGHTNING... LOCALLY GUSTY WINDS AND LOCALLY HEAVY RAINFALL MAY BE ASSOCIATED WITH ANY STORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOME OF THE SUNDAY NIGHT THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE...MAINLY EAST OF INTERSTATE 35 MONDAY MORNING AND IN FAR EASTERN COUNTIES MONDAY AFTERNOON. STRONG TO SEVERE THUNDERSTORM CHANCES ARE EXPECTED TO BE LOWER...HOWEVER SMALL HAIL...LOCALLY GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE. A FEW STORMS MAY LINGER INTO MONDAY EVENING IN THE NORTHEAST. THUNDERSTORM CHANCES RETURN TO NORTH AND CENTRAL TEXAS WEDNESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED.
In the hours before
Local storm report, Oct 6, 5:29 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
529 AM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM HAIL SACHSE 32.98N 96.57W
10/06/2014 E0.75 INCH DALLAS TX PUBLIC
NICKEL TO PENNY SIZED HAIL REPORTED IN SACHSELocal storm report, Oct 6, 5:30 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 AM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HAIL 4 SE WYLIE 32.98N 96.50W
10/06/2014 E1.00 INCH ROCKWALL TX PUBLIC
DIME TO QUARTER SIZED HAIL IN SOUTHEAST WYLIE.Special weather statement, Oct 6, 5:30 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 AM CDT MON OCT 6 2014
TXZ092-093-061100-
GRAYSON TX-COOKE TX-
530 AM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN COOKE COUNTY
WESTERN GRAYSON COUNTY
AT 531 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WHITESBORO...MOVING
SOUTHEAST AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COLLINSVILLE...DORCHESTER...
GUNTER...HOWE...VAN ALSTYNE...WHITESBORO AND CALLISBURG.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3383 9676 3382 9673 3340 9650 3340 9683
3342 9686 3342 9716 3367 9714 3375 9709
3378 9709 3386 9688 3386 9686 3388 9683
3388 9679
TIME...MOT...LOC 1031Z 336DEG 23KT 3360 9699
CAVANAUGHSpecial weather statement, Oct 6, 5:50 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
550 AM CDT MON OCT 6 2014
TXZ122-123-061115-
RAINS TX-VAN ZANDT TX-
550 AM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
RAINS COUNTY
NORTHEASTERN VAN ZANDT COUNTY
AT 550 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES SOUTH OF SULPHUR SPRINGS...MOVING
SOUTHEAST AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE EMORY...FRUITVALE AND GRAND
SALINE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY
RAINFALL...PENNY-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE
EXPECTED FROM THIS STORM.
LAT...LON 3254 9559 3254 9583 3298 9590 3296 9568
3282 9563 3273 9563 3269 9559 3260 9558
TIME...MOT...LOC 1050Z 320DEG 28KT 3288 9569
82/JLDSpecial weather statement, Oct 6, 5:50 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
550 AM CDT MON OCT 6 2014
TXZ119>121-134-061115-
DALLAS TX-ELLIS TX-KAUFMAN TX-ROCKWALL TX-
550 AM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN DALLAS COUNTY
NORTHEASTERN ELLIS COUNTY
KAUFMAN COUNTY
ROCKWALL COUNTY
AT 550 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF FORNEY...MOVING SOUTHEAST AT
15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BALCH SPRINGS...GARLAND...
MESQUITE...ROWLETT...SACHSE...SEAGOVILLE...SUNNYVALE...FATE...
HEATH...ROCKWALL...ROYSE CITY...COMBINE...COTTONWOOD...CRANDALL...
FORNEY...GRAYS PRAIRIE...KAUFMAN...KEMP...MABANK AND TERRELL.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3236 9622 3237 9663 3298 9664 3298 9631
3297 9630 3284 9630 3283 9608 3236 9608
TIME...MOT...LOC 1050Z 298DEG 13KT 3278 9649
CAVANAUGHLocal storm report, Oct 6, 5:51 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
551 AM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 AM HAIL ROWLETT 32.90N 96.57W
10/06/2014 E1.00 INCH DALLAS TX PUBLIC
QUARTER SIZED HAIL WAS REPORTED IN ROWLETT VIA TWITTERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:12 AM CDT | Special Weather Statement | FWD | Fannin, Lamar | 33 min |
| Oct 6, 3:34 AM CDT | Special Weather Statement | FWD | Fannin | 26 min |
| Oct 6, 3:58 AM CDT | Special Weather Statement | FWD | Delta, Fannin, Hopkins, Lamar | 32 min |
| Oct 6, 4:10 AM CDT | Special Weather Statement | FWD | Dallas, Denton | 35 min |
| Oct 6, 4:37 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 53 min |
| Oct 6, 4:44 AM CDT | Special Weather Statement | FWD | Dallas | 31 min |
| Oct 6, 4:47 AM CDT | Special Weather Statement | FWD | Hopkins, Rains | 28 min |
| Oct 6, 4:52 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Rockwall | 53 min |
| Oct 6, 5:25 AM CDT | Special Weather Statement | FWD | Hopkins, Rains | 35 min |
| Oct 6, 5:30 AM CDT | Special Weather Statement | FWD | Grayson | 30 min |
| Oct 6, 5:43 AM CDT | Flash Flood Warning | FWD | Dallas, Kaufman, Rockwall | 2 hr |
| Oct 6, 5:50 AM CDT | Special Weather Statement | FWD | Rains | 25 min |
| Oct 6, 6:00 AM CDT | Special Weather Statement | FWD | Grayson | 60 min |
| Oct 6, 6:07 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 53 min |
| Oct 6, 6:27 AM CDT | River Flood Warning | FWD | Dallas | 14 hr |
| Oct 6, 6:28 AM CDT | Special Weather Statement | FWD | Hunt | 32 min |
| Oct 6, 6:43 AM CDT | Special Weather Statement | FWD | Henderson, Van Zandt | 62 min |
| Oct 6, 6:55 AM CDT | Special Weather Statement | FWD | Collin | 35 min |
| Oct 6, 7:06 AM CDT | Areal Flood Advisory | FWD | Henderson, Kaufman, Van Zandt | 84 min |
| Oct 6, 7:15 AM CDT | Areal Flood Advisory | FWD | Collin | 60 min |
| Oct 6, 7:28 AM CDT | Flash Flood Warning | FWD | Henderson, Kaufman, Navarro, Van Zandt | 2 hr |
| Oct 6, 7:44 AM CDT | Special Weather Statement | FWD | Henderson | 61 min |
| Oct 6, 7:57 AM CDT | Areal Flood Advisory | FWD | Hunt | 63 min |
| Oct 6, 8:16 AM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone | 59 min |
| Oct 6, 8:45 AM CDT | Areal Flood Advisory | FWD | Anderson | 90 min |
| Oct 6, 9:28 AM CDT | Areal Flood Advisory | FWD | Henderson, Navarro | 92 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.